< Back to previous page


Solving Polynomial Systems via Truncated Normal Forms

Journal Contribution - Journal Article

We consider the problem of finding the isolated common roots of a set of polynomial functions defining a zero-dimensional ideal $I$ in a ring $R$ of polynomials over $\mathbb{C}$. We propose a general algebraic framework to find the solutions and to compute the structure of the quotient ring $R/I$ from the null space of a Macaulay-type matrix. The affine dense, affine sparse, homogeneous, and multihomogeneous cases are treated. In the presented framework, the concept of a border basis is generalized by relaxing the conditions on the set of basis elements. This allows for algorithms to adapt the choice of basis in order to enhance the numerical stability. We present such an algorithm and show numerical results.
Journal: SIAM Journal on Matrix Analysis and Applications
ISSN: 0895-4798
Issue: 3
Volume: 39
Pages: 1421 - 1447
Number of pages: 27
Publication year:2018
Keywords:Applied mathematics